MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Model Number C01B
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with symptoms of osteoporotic vertebral compression fracture (vcf) l5 involved in the reported event.It was reported that during procedure, cement was mixed for 60 seconds and bone fillers were loaded.Cement was used at 12 minutes post mix and two out of 6 bone fillers were thick but usable, however the other 4 had hardened in the bone fillers.Room was in normal temperature range and bone fillers were not handled after filling.Labeling was followed throughout the procedure.No patient adverse events associated with the cement.Cement mixed for 60 seconds.No malfunction of the cds system during use.Cement was doughy and homogenous prior to delivery into the patient.There were no patient symptoms or complications reported as a result of this event.Procedure was completed successfully with new product.Patient is alive and no injury.On 2021-jul-01, received additional information that procedure was kyphoplasty.There was delay in overall procedure time for 15 minutes.This event occurred on the back table.2-bone filler used in the patient.Remaining 4 bone fillers were cement hardened was not used in the patient, and it was discarded.2 fillers worth of cement (approx.3cc) remains in patient.

Brand Name
KYPHON HV-R BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key12225547
Report Number1030489-2021-00971
Device Sequence Number11872378
Product Code NDN
UDI-Device Identifier00643169097834
UDI-Public00643169097834
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K041584
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberC01B
Device Catalogue NumberC01B
Device Lot Number0010711229
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2021
Initial Report FDA Received Date07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight54